MAUDE Adverse Event Report: TEPHA, INC GALAFORM¿ SCAFFOLD 3D; SURGICAL MESH

TEPHA, INC GALAFORM¿ SCAFFOLD 3D; SURGICAL MESH
Model Number 100043-06
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing and sterilization records was performed and found that the lot was manufactured to and met all specifications and the sterilization cycle met validated parameters.No conclusion can be made.As reported, the reason for the mycobacterium infection could not be determined based on the information provided.M.Abscessus is a bacterium part of a group of environmental mycobacteria and is found in water, soil, and dust.It has been known to contaminate medications and products, including medical devices.M.Abscessus can cause a variety of infections.Healthcare-associated infections due to this bacterium are usually of the skin and the soft tissues under the skin.People with open wounds or who receive injections without appropriate skin disinfection may be at risk for infection by m.Abscessus.At this time, we are unable to determine to what degree, if any, the mesh implant used on the patient may have caused or contributed the patient's condition.Infection is a known inherent risk of surgery with or without the use of mesh.If additional information is provided, an emdr will be submitted.Tepha has made several attempts to obtain additional information, however the reporter / complainant was unable or unwilling to provide any further information on the patient, product or procedural details.
 
Event or Problem Description
Doctor stated the patient developed a "mycobacterium abscessus" infection after the initial surgery and had to be on steroids and antibiotics for 6 months.He removed the mesh and the infection came back again.No additional information provided.

Brand Name
GALAFORM¿ SCAFFOLD 3D
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
TEPHA, INC
99 hayden ave
lexington MA 02421
MDR Report Key8445508
Report Number3005670760-2019-00003
Device Sequence Number16865682
Product Code OOD
UDI-Device Identifier00855920006270
UDI-Public(01)00855920006270(17)181105(10)170503
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162922
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2018
Device Model Number100043-06
Device Catalogue NumberFR3D06
Device Lot Number170503
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient Weight68